I tried to wean off of Cymbalta about 2yrs ago with my Doctors help. I went from 60 mg to 30 mg and then nothing. Long story short I called her crying because I was in terrible pain about 3 weeks w/o Cymbalta, she put me back on. Now I am weaning myself off, I have gone down in steps by removing the beads gradually from the capsule. Its been 1 week since I have been off completely. I am starting to experience diarrhea, dizziness, sensitivity to light and nausea. I know the pain and brain zaps are next. What do I take for the pain? I don't want to call the DR because she will prescribe Cymbalta again!
Corenzie''''''FIRST THIS IS COPY AND PASTE READ THIS YOU SHOULD NOT EVER TAKE THE CAPSULE APART..IT is extended release and you do not know what you are taking out of it. Cymbalta should be swallowed whole and should not be chewed or crushed, nor should the capsule be opened and its contents sprinkled on food or mixed with liquids. All of these might affect the enteric coating. Cymbalta can be given without regard to meals. As you can see this could be part of your problems... but i really don't understand if it is working and you have had to go back on why do you want off if it controls the pain..this is the most importaint part it takes so long sometimes to find something that works this is why the doctor is putting you back on it..but you should not be taking this capsule apart your possible to have even more side effects and if you can get by on as little as 30 mg that is great... hope this helps some Chuck1957
This is a dirty little secret that they never tell you. Antidepressants are VERY difficult to get off of. They give Cymbalta for pain because it helps to "calm" over excited nerves in addition to its antidepressant properties. They are probably more difficult to stop than opioids are, yet since these drugs are not "controlled" substances they tend to give them rather than opioid pain meds to protect their license and not have the hassle of dealing with controlled substances. The patient is the one who ends up on the short end of the stick if they have to go off them for any reason. You need to see your Dr again and REFUSE to be put back on Cymbalta. List it as an allergy if you have to.
There are other choices out there for this type of issue and they can prescribe something else so you dont have to feel so ill! You will need to stand up for yourself though and tell them DO NOT put me back on Cymbalta!! Unfortunately most antidepressants are difficult to stop but it sounds like your depression was at least controlled while on the Cymbalta. Irregular heartbeat or palpitations can be a side effect of Cymbalta but are usually clinically insignificant. Did a Dr tell you to stop the Cymbalta because of irregular heartbeat or did you just decide to do it on your own? Either way, without some sort of medication, your depression/anxiety symptoms will return. So they need to put you on something that you tolerate better than doesnt make you feel depersonalized (not feeling like yourself).
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Sep 2009 • 27 answers
Posted 21 Sep 2010 • 2 answers
Posted 4 Jun 2011 • 8 answers
Posted 16 Jan 2015 • 2 answers
Posted 17 May 2016 • 1 answer